MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 10/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about a year post implant of perfix plug, patient was diagnosed with infection and seroma thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists seroma and infection as possible complications.In regard to infection the warning section of ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device #3).Additional supplemental emdr's were submitted to represent bard/davol perfix plug (device #1) and perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2015 - patient was diagnosed with bilateral inguinal scrotal hernias thereby underwent open repair with implant of three perfix plug (left - device #1 & device #2, right - device #3).Per operative notes,¿ as testicle was intimately associated with the hernia sac, orchiectomy was performed.The incarcerated sigmoid colon freed from the surrounding hernia sac and placed with two large perfix plug (device #1 & device #2) and sutured.After the plug placement, extra large patch was placed in the floor of the inguinal canal.To the right, a large perfix plug (device #3) was placed to the floor of the inguinal canal and tacked.¿ (b)(6) 2016 - patient was diagnosed with infected mesh thereby underwent open repair with explant of all the perfix plug (left - device #1 & device #2, right - device #3).Per operative notes, "seroma and chronic drainage were noted around the previously placed mesh.The indurated tissue and mesh (device #3) were removed.On the left side similar debridement was performed and mesh (device #1 & device #2) explanted.Attorney alleged that the patient had abscess, infection, pain, hernia recurrence and emotional injuries.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21908872
Report Number1213643-2025-090174
Device Sequence Number4085159
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)200328(10)HUZD0163
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number0112770
Device Lot NumberHUZD0163
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale